Nebraska, 2007

Hail in Nebraska, June 11, 2007

June 11, 2007 · NWS CYS · 1 event in 1 county or zone

A severe storm produced large hail over far southeastern Cheyenne county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A severe storm produced large hail over far southeastern Cheyenne county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 1:47 PM MST, 13 minutes earlier.

Area forecast discussion, Jun 11, 1:47 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 11 2007

.SHORT TERM...TONIGHT THRU TUE NIGHT...VERY UNSTABLE AIRMASS OVER
PANHANDLE INTO EAST CENTRAL WY ALTHO STILL APPEARS TO BE CAPPED.
SOME WEAK HI BASED SHWRS HAVE DVLPD OVER SE WY SHIFTG NEWD.
MEANWHILE DRIER AIR CONTINUES TO BE MIXED DOWN INTO THE LOWER LAYERS
OVER THE PNHNDL WITH DEWPOINTS DECREASING.  STILL EXPECT A BOX TO BE
ISSUED LATER THIS AFTERNOON INTO THIS EVENING FOR STG TSTMS.  BOTH
GFS AND NAM BULLSEYEING THE PNHNDL WITH A CONVECTIVE OUTBREAK THIS
EVENING.  HAVE INCREASED POPS AND CLDS BASED ON MODELS.  MASS OF
MSTR WITH SOME PCPN NOW MOVG NNE ACRS ERN AZ WILL BE SHIFTG OVER THE
REGION LATER TNGT INTO TUE FOR ANOTHER ROUND OF SHWRS AND TSTMS.  WE
MAY HAVE A LITTLE BETTER SFC FORCING SETUP ON TUE AFTN/EVNG THAN
TODAY...ALTHO NOT AS WARM/UNSTBL.

.LONG TERM...WED THROUGH MON. AN UPPER TROUGH WILL MOVE SLOWLY EAST
OVER THE WESTERN NEB PANHANDLE WED THEN WILL BE SUPPLANTED BY NEARLY
ZONAL FLOW THU. AN UPPER RIDGE WILL AMPLIFY FRI WITH THE FORECAST
AREA LOCATED ON THE NORTHERN TIP OF THE RIDGE...THEN FLOW ALOFT WILL
BECOME SOUTHWESTERLY SATURDAY. A CUTOFF LOW PRESSURE SYSTEM WILL
MOVE ALONG THE CANADIAN BORDER SUNDAY WITH THE UPPER FLOW OVER WY
VEERING SLIGHTLY TO WEST SOUTHWEST. THE FLOW ALOFT WILL VEER FURTHER
MON TO WEST NORTHWEST IN RESPONSE TO THE CUTOFF/TROUGH MOVING TO OUR
NORTHEAST. THE BEST MOISTURE WED WILL STAY OVER EASTERN PORTIONS OF
OUR FORECAST AREA. WILL CARRY LOW POPS WED OVER THE HIGHEST
MOUNTAINS AS WELL AS THE EASTERN HALF OF THE FORECAST AREA. THU WILL
BE WARMER AND DRY AS THICKNESSES INCREASE WHILE MOISTURE AND LIFT
ARE SCANT. FRI WILL BE WARMER AGAIN WITH A SLIGHT CHANCE OF
AFTERNOON AND EVENING STORMS IN THE HIGHEST MOUNTAINS NEAR THE CO
BORDER. SAT WILL BE QUITE WARM WITH A CONTINUED SLIGHT CHANCE OF
LATE DAY STORMS IN THE HIGHEST MOUNTAINS...AS OROGRAPHIC UPLIFT
INTERACTS WITH WEAK INSTABILITY AND LIMITED MID LEVEL MOISTURE. A
WEAK PACIFIC COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES AND
A CHANCE OF STORMS SUN. WEAK SURFACE BASED COOL AIR ADVECTION WILL
CONTINUE MON ALTHOUGH MON LOOKS TO BE MAINLY DRY.

&&

.AVIATION...WIDELY SCATTERED TO SCATTERED TSTMS WILL CONTINUE TO
DEVELOP THE REST OF THIS AFTN INTO THIS EVENING. A FEW STORMS OVER
EAST CENTRAL WY AND THE NEBRASKA PANHANDLE MAY BE PRODUCE LARGE HAIL
AND DAMAGING WINDS LATE THIS AFTERNOON AND THIS EVENING. VFR
CONDITIONS WILL PREVAIL...BUT LOCALIZED MVFR WILL BE POSSIBLE WITH
THE STRONGEST STORMS.  THIS ALSO COULD BE SOME AREAS OF MVFR CIGS
OVER THE PANHANDLE LATE TNGT INTO EARLY TUE MRNG AS THE ATMOSPHERE
MOISTENS UP IN THE WAKE OF THE EXPECTED RAIN OVERNIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 11, 9:15 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 AM MDT MON JUN 11 2007

NEZ001>003-019>021-054-055-WYZ059>070-121045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1015 AM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE AREA THIS
AFTERNOON ESPECIALLY EAST OF THE MOUNTAINS...AND CONTINUE TONIGHT.
GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS WEST OF THE MOUNTAINS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL
AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING ACROSS EAST
CENTRAL WYOMING AND MOST OF THE NEBRASKA PANHANDLE.  THE CENTRAL AND
NORTHERN PARTS OF THE PANHANDLE MAY BE MOST AT RISK FOR SEVERE
STORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND LATE DAY THUNDERSTORMS WILL OCCUR ON TUESDAY
AND WEDNESDAY.  A FEW STORMS MAY BE SEVERE TUESDAY AFTERNOON AND
EVENING ACROSS THE NEBRASKA PANHANDLE.

AFTER A BRIEF DRY PERIOD...A FEW LATE DAY STORMS ARE AGAIN POSSIBLE
IN SOME AREAS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
...ESPECIALLY IN THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 165 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 11, 2:00 PM MST
Where
Cheyenne County, 10 mi SE of Sidney
Measured
1.25 in hail
Reported by
Public
Coordinates
41.048, -102.844

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26831.